I would like someone to answer this question re: duloxetine (Cymbalta 20mg). I don't like the way it makes me feel & want to get off. I've only been on it for 3 month. Doctor had me on 50mg for pain & anxiety, it caused me heart palpation & made my anxiety even worse. I've taken myself down to 20mg every other day to see if I will feel better! Will be seeing the Psychiatrist in 2 days to let him know that I want off this drug. I wonder what he will recommend next! Would appreciate a comment from someone that has gone that route! I also take Xanax that helps me the best for my anxiety & Lyrica for fibromyalgia. Have stenosis in my back & neck which does not allow me to sleep well... taking trazodone 100mg for that. It seems endless with this medicines.
Hi, Ros! The only safe and effective way to wean off these medications and avoid discontinuation syndrome symptoms is a tapering dosage schedule that is prescribed by your psychiatrist.
Have you considered therapy to help you learn better ways of coping with stress? It might help you avoid medications, especially the dangerous benzodiazepines with their short and long term side effects.
Best regards, Wildcat
Hi Ros 2. It makes me angry to hear that you have been put in this situation. It's a horrible place to be. It's good that you've only been on Cymbalta for a short time. One of the biggest problems is that many doctors have no idea the harm that these drugs are doing to us. I was taking Lyrica for 7-8 years and I've been taking Cymbalta for 8-9 years. I've also been taking Alprazolam (Xanax) 7.5 for probably around 8-9 years too. It all started 9 years ago when I was up on a stool and hit my head and it knocked me out and then I fell and hit my head on the floor and was knocked out again. I was in so much pain that I didn't realize that my doctor would put me on one medication and when that didn't work he put me on a different one but never took me off the first one that he put me on. I felt like a zombie for years. I was prescribed these medications for chronic nerve pain; but I started experiencing anxiety and depression shortly after I started taking them. I had so many problems going on that my doctor finally gave up on me. He literally said that I had a lot of years left and I just had to learn to live with all the problems with my health. Then; thankfully a few years ago I was referred to a neurologist who told me that I shouldn't be on Cymbalta and Lyrica at the same time. So I started to do research on both of the drugs and found so many people in a Lyrica group and Cymbalta group on Facebook with the same problems that I was having. They were all side effects from these drugs. So I decided to start the process in changing my life. I started tapering off Lyrica in 2015 and I took my last Lyrica pill on June 5th last year (2017). Then I started tapering off Cymbalta (60 mg) and I'm down to 15 mg now. The way that I did my taper is by going down 10% every two weeks. Some times I could go a bit faster; but some times I had to go slower. The lower you get in the dosage the harder it seems to be. So you might find it easier to start going down lower than a 10% taper. Maybe start at 5% and go from there. We are all different so we have to listen to our own bodies and go by what it is telling us. It is not recommended to skip days because we will cause withdrawals every day we skip. If I was you I would stay where you are right now until your body settles from the tapering. Then start the tapering when you feel like you are ready to. Sorry for going on so long; but I want to make sure that I don't leave out anything. I probably have though because my brain seems to be on pause today. Oh yeah; for me drinking lots of water seems to help. There are many vitamins and supplements that can help; but there are a few that are advised not to take until completely off these medications. If you have any questions I would be happy to help you any way that I can. We will get through this together and get our lives back. For me almost every side effect is gone now; and I can't wait to take that last Lyrica! Take care of yourself and I wish you the best in your tapering journey.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Mar 2018 • 18 answers
Updated 22 Jan 2019 • 11 answers
Updated 3 Jan 2017 • 2 answers
Updated 19 Feb 2019 • 9 answers
Updated 12 Oct 2018 • 2 answers